# SDR CA031004001

- Difficulty date: October 3, 2003
- Submitted: October 15, 2003
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 17,160 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 7314 · Engine Fuel Pump
- Part: Pump
- Part number: RG9080J7AM
- Part serial: D9923
- Condition: Failed
- Location: Engine
- Stage of operation: TX
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN)  ENGINE DRIVEN FUEL PUMP IN SERVICE 100.1 HRS SINCE NEW. ON ENGINE RUN UP WOULD NOT SUPPLY RATED FUEL PRESSURE.  ON IDLE PRESSURE 29 PSI.  THERE IS ANOTHER PROBLEM WITH THOSE PUMPS RG9080J7A-OUTLET AND INLET FITTING OFTHE PUMP ARE HIGH PROFILE AND DIMENSION IN BETWEEN THE FITTINGS IS ABOUT 6 INCHES.  BUT TO INSTALL PUMP THIS DIMENSION SHOULD BE NO MORE THAN 5 INCHES OTHERWISE ENGINE MOUNT WOULD NOT ALLOW TO INSTALL PUMP TO ITS PLACE. YOU HAVE TO CHANGE ONE OF FITTINGS EVERY TIME INCREASING POSSIBILITY TO GET INTERNAL STRUCTURE DAMAGED.  IT LOOKS LIKE THE PUMP WAS NOT DESIGNED FOR THIS ENGINE.
